Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 2011, 2:25 AM CDT for Trego County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 2:25 AM CDT (07:25 UTC)
- Expired
- Aug 10, 2011, 3:12 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 65.0 mph
County Trego County, KS
The radar
The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS53 KDDC 100725
SVRDDC
KSC195-100830-
/O.NEW.KDDC.SV.W.0225.110810T0725Z-110810T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
225 AM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TREGO COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 34 MILES NORTHWEST OF SAINT PETER TO 18 MILES NORTH OF PARK TO
5 MILES EAST OF ANGELUS...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLLYER...
VODA...
WAKEENEY...
TREGO CENTER...
OGALLAH...
CEDAR BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3913 9963 3871 9961 3871 10016 3889 10017
3896 10016 3896 10015 3913 10015 3913 10001
3914 10000
TIME...MOT...LOC 0724Z 314DEG 39KT 3960 10032 3933 10034
3917 10055
WIND...HAIL 65MPH <.50IN
$$
UMSCHEID3 follow-up statements
029
WWUS53 KDDC 100736
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
236 AM CDT WED AUG 10 2011
KSC195-100830-
/O.CON.KDDC.SV.W.0225.000000T0000Z-110810T0830Z/
TREGO KS-
236 AM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TREGO COUNTY
UNTIL 330 AM CDT...
AT 233 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 23 MILES NORTH OF SAINT PETER TO 7 MILES NORTHWEST OF SAINT
PETER TO GRAINFIELD...AND MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COLLYER...
VODA...
WAKEENEY...
TREGO CENTER...
OGALLAH...
RIGA...
A 72 MPH WIND GUST WAS MEASURED WITH THIS STORM IN HOXIE AT 217 AM CDT.
QUARTER SIZE HAIL WAS ALSO REPORTED IN HOXIE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3913 9963 3871 9961 3871 10016 3889 10017
3896 10016 3896 10015 3913 10015 3913 10001
3914 10000
TIME...MOT...LOC 0735Z 314DEG 39KT 3951 10008 3923 10018
3903 10043
WIND...HAIL 70MPH 1.00IN
$$
UMSCHEID928
WWUS53 KDDC 100800
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT WED AUG 10 2011
KSC195-100830-
/O.CON.KDDC.SV.W.0225.000000T0000Z-110810T0830Z/
TREGO KS-
300 AM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TREGO COUNTY
UNTIL 330 AM CDT...
AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF SAINT PETER TO 7
MILES SOUTH OF VODA TO 14 MILES NORTH OF UTICA...AND MOVING SOUTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
VODA...
WAKEENEY...
OGALLAH...
RIGA...
MAINLY RURAL AREAS OF TREGO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3913 9963 3871 9961 3871 10016 3889 10017
3896 10016 3896 10015 3913 10015 3913 10001
3914 10000
TIME...MOT...LOC 0759Z 314DEG 39KT 3919 9990 3892 9998
3881 10018
WIND...HAIL 75MPH 1.00IN
$$
UMSCHEID278
WWUS53 KDDC 100812
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
312 AM CDT WED AUG 10 2011
KSC195-100822-
/O.CAN.KDDC.SV.W.0225.000000T0000Z-110810T0830Z/
TREGO KS-
312 AM CDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR TREGO COUNTY HAS BEEN REPLACED
BY A NEW WARNING...
LAT...LON 3913 9963 3871 9961 3871 10016 3889 10017
3896 10016 3896 10015 3913 10015 3913 10001
3914 10000
TIME...MOT...LOC 0812Z 314DEG 39KT 3909 9977 3882 9985
3871 10005
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:28 PM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 3:28 PM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CDT TUE AUG 9 2011 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE HOW FAR WEST INTO OUR CWA WILL THE COMPLEX OF THUNDERSTORMS BE TONIGHT AND HIGH TEMPERATURES ON WEDNESDAY. A SHORTWAVE TROUGH IN THE RIGHT ENTRANCE REGION OF A 70KT UPPER LEVEL JET WILL MOVE SOUTHEASTWARD FROM NEBRASKA AND INTO CENTRAL AND PARTS OF WESTERN KANSAS OVERNIGHT. NEW MODELS INCLUDING THE MESOSCALE MODELS SHOW MORE OF AN EASTWARD TREND OF THE ATTENDANT THUNDERSTORM COMPLEX THROUGH OUR CWA AND MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. HOWEVER OUTFLOW WINDS MAY BE ABLE TO KICK OFF MORE THUNDERSTORMS INTO OUR WEST FA OVERNIGHT SO WILL GRADIENT POPS NEAR 80 AT HAYS TO 20 AT ELKHART. THE HRRR AND WRF NMM HAVE THE COMPLEX MOVING INTO THE NORTH FA FROM WAKEENEY TO HAYS BEFORE MIDNIGHT THEN MOVING MAINLY EAST OF THE AREA DURING WEDNESDAY MORNING. AN OUTFLOW BOUNDARY AND COLD FRONT WILL BE MOVING WITH THIS COMPLEX AND SWITCH WINDS TO THE EAST AND NORTHEAST. THE MAIN SEVERE THREAT WITH ANY THUNDERSTORMS WILL BE MAINLY STRONG WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO QUARTERS AND GOLFBALLS. IF THE CURRENT SUPERCELLS HOLD TOGETHER IN SOUTHWEST NEBRASKA THERE IS ENOUGH SHEAR AND INSTABILITY TO PRODUCE UP TO TENNIS BALL SIZE HAIL IN THE WAKEENEY AND HAYS AREA. BY THE TIME THE THUNDERSTORMS MOVE TOWARD DODGE CITY THEY MAY FALL APART AND JUST PRODUCE SOME STRONG WINDS. LOOK FOR INCREASING CLOUDS TONIGHT WITH OVERNIGHT LOWS IN THE LOW TO MID 60S. FOR WEDNESDAY THE NAM HAS A VERY STRONG COLD POOL OF HIGH PRESSURE IN THE WAKE OF THE FRONT WITH 850MB TEMPS ONLY AROUND 14C WHILE THE GFS HAS AROUND 19C. WILL TREND TOWARDS THE GFS AS THE NAM TENDS TO BE TOO COLD WITH THESE SYSTEMS. MOSTLY CLOUDY SKIES SHOULD BECOME PARTLY CLOUDY IN THE AFTERNOON WITH HIGHS FROM NEAR 80 NORTH TO NEAR 90 SOUTH ALONG THE OKLAHOMA BORDER. FOR WEDNESDAY NIGHT SOME STRATUS MAY FORM WITH SKIES BECOMING CLOUDY AFTER MIDNIGHT. LOWS WILL BE AROUND 60 AT HAYS TO THE LOW TO MID 60S ELSEWHERE. ON THURSDAY NORTHWEST UPPER LEVEL FLOW CONTINUES WITH WINDS BECOME SOUTH TO SOUTHEAST WITH GOOD MOISTURE RETURNING. HOWEVER A STRONG CAPPING INVERSION SHOULD INHIBIT ANY THUNDERSTORMS FROM DEVELOPING. HIGHS WILL RANGE FROM THE MID 80S NORTH TO AROUND 90 SOUTH. DAYS 3-7... UNFORTUNATELY THE 12Z ECMWF NEVER CAME VIA THE SBN/AWIPS. SO THE FORECAST IS A BLEND OF PERSISTENCE, 12Z GFS, AND 12Z CONSALL, AND 12Z BCCONSMOS PER BETTER VERIFICATION VIA BOISE VERIFY. OTHERWISE, THE EXTENDED PERIOD IS BEST MARKED BY NEAR TO SLIGHT ABOVE TEMPERATURES AND SOME DIURNAL CONVECTIVE ACTIVITY. MY PERIOD BEGINS 00Z FRIDAY. HAVE KEPT SLIGHT TO CHANCE POPS WITH SOME ADJUSTMENT TO THE EAST THURSDAY EVENING. WARM AIR ADVECTION AND LIFT ALONG A WEAK 850 HPA LL JET SHOULD CAUSE THUNDERSTORMS TO DEVELOP DURING THE LATE EVENING AS WELL AS AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS KANSAS EMBEDDED IN THE UPPER LEVEL WEST-NORTHWESTERLY FLOW. BY FRIDAY, AN UPPER LEVEL SHORTWAVE TROUGH MOVING THROUGH THE UPPER GREAT LAKES WILL SEND A SURFACE FRONT ACROSS KANSAS. HIGHEST POPS WERE LEFT TO THE SE AND E GIVEN THIS UPPER LEVEL WNW/NW FLOW TRAJECTORY OF YET ANOTHER MCS TYPE EVENT. IN ADDITION, MOST OF SW KANSAS SHOULD BE IN THE CONFLUENT SIDE OF THE RIGHT EXIT REGION OF 250 HPA JET STREAK AND THUS THE REASONING FOR POP ADJUSTMENTS TOWARDS CENTRAL AND SOUTH CENTRAL KANSAS. HIGHS FRIDAY WILL BE THE WARMEST ACROSS THE SOUTHERN CWFA IN THE WARM SECTOR AND WELL SOUTH OF THE FRONTAL/CONVECTIVE BOUNDARY. HIGHS IN THE MID 90S LOOK REASONABLE THERE FOLLOWING THE AFOREMENTIONED MOS GUIDANCE. UPPER 80S LOOK ON PAR ACROSS THE INTERSTATE 70 CORRIDOR. ON SATURDAY THE UPPER LEVEL FLOW BECOMES MORE AMPLIFIED AS THE UPPER LEVEL TROUGH OVER THE GREAT LAKES CONTINUES TO DIG. THIS KIND OF SYNOPTIC PATTERN WILL FAVOR CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF COLORADO WITH THUNDERSTORMS DRIFTING INTO KANSAS BY EVENING TO LATE EVENING. AS A RESULT, HAVE KEPT SLIGHT POPS (DID NOT WANT TO GO TO CHANCE GIVEN THE USUAL UNCERTAINTIES) ACROSS MY WESTERN COUNTIES. 500 HPA HEIGHTS DO INCREASE SUNDAY TO AROUND 591 DM BUT STILL THINK SLIGHT POPS ARE STILL WARRANTED THROUGH THE WEEKEND TO THE WEST AND NORTH. TEMPERATURES DURING THE WEEKEND WILL BE ALMOST "NICE" - UPPER 80S TO LOW 90S. "NICE" OF COURSE IS A RELATIVE TERM GIVEN HOW UNBEARABLY HOT AND DRY SUMMER OF 2011 HAS BEEN. TEMPERATURES CONTINUE TO WARM NEXT WEEK AS THE UPPER LEVEL RIDGE FLATTENS OVER THE SOUTHERN PLAINS WITH FLOW BECOMING LESS NORTHWESTERLY ALOFT AND WITH ANY JET STREAK DYNAMICS SHIFTED WELL EAST OF THE CWFA. -SUGDEN && .AVIATION... THE FORECAST ITEM OF CONCERN FOR THE 18Z TAFS IS A MESOSCALE CONVECTIVE COMPLEX THAT WILL MOVE OUT OF WESTERN NEBRASKA AND INTO CENTRAL KANSAS BY MIDNIGHT. HAVE FOLLOWED THE 12Z WRF, 17Z HRRR, AND TO A LESSER EXTENT THE 12Z NAM FOR AS FAR AS CONVECTIVE TIMING. KEPT CB GROUPS AND VCTS FOR KHYS BUT LATEST THINKING PER ABOVE NWP OUTPUT IS THAT THUNDERSTORMS WILL REMAIN EAST OF KDDC AND KGCK. OTHERWISE, VFR CIGS AND SOUTHEASTERLY TO SOUTHERLY WINDS OF 10 TO 17 KNOTS WILL CONTINUE THROUGH MUCH OF THE TAF PERIOD. MOS GUIDANCE SUGGESTS OVC015 FOR KHYS BY TOMORROW MORNING BUT I DON'T HAVE ENOUGH CONFIDENCE TO REDUCE CIGS TO SUCH CATEGORY. WILL DEFER TO 00Z/06Z TAFS FOR FUTURE ADJUSTMENTS. -SUGDEN && .PRELIMINARY POINT TEMPS/POPS... DDC 64 83 63 88 / 40 20 10 10 GCK 64 82 62 88 / 30 20 10 10 EHA 65 85 63 90 / 20 10 10 20 LBL 66 86 64 89 / 20 20 10 20 HYS 63 76 61 84 / 80 40 10 20 P28 69 87 67 89 / 30 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/36/36
Hazardous weather outlook, Aug 9, 3:20 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT TUE AUG 9 2011 KSZ030-031-043>046-061>066-074>081-084>090-102030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 320 PM CDT TUE AUG 9 2011 /220 PM MDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY MOVE INTO FAR WESTERN KANSAS EARLY THIS EVENING FROM EASTERN COLORADO. A LARGER COMPLEX OF THUNDERSTORMS WILL MOVE INTO WEST CENTRAL KANSAS NEAR WAKEENEY AND HAYS BY EARLY THIS EVENING AND PROGRESS SOUTH INTO MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS OVER 70 MPH AND HAIL UP TO GOLFBALL AND HALF DOLLAR SIZE MAINLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. EVEN LARGER SIZE HAIL UP TO TENNIS BALL SIZE MAY MOVE INTO THE HAYS AREA AROUND 7 OR 8 PM IF THE THUNDERSTORMS HOLD TOGETHER AS THEY MOVE OUT OF NEBRASKA. OTHER AREAS TO THE WEST OF DIGHTON AND PRATT MAY ONLY SEE A FEW THUNDERSTORMS WITH STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS ANOTHER FRONT PUSHES SOUTH ON FRIDAY...THERE WILL BE AN INCREASED CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. AMPLE MOISTURE AND INSTABILITY TO GO ALONG WITH MODERATE DEEP LAYER SHEAR WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS EVENING AND AFTER MIDNIGHT MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Aug 9, 11:12 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 3 ESE HAYS 38.86N 99.27W
08/09/2011 M76 MPH ELLIS KS AWOS
THIS WAS A MEASURED WIND GUST FROM THE AWOS AT THE HAYS
AIRPORT
&&
UMSCHEIDSpecial weather statement, Aug 9, 11:12 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE AUG 9 2011
KSZ031-100500-
ELLIS-
1112 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF ELLIS...MOVING SOUTHEAST AT 35
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3906 9903 3892 9903 3878 9920 3910 9956
3914 9953 3914 9924
TIME...MOT...LOC 0412Z 308DEG 32KT 3914 9946
FINCHLocal storm report, Aug 9, 11:57 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1157 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 3 S ASHLAND 37.14N 99.78W
08/09/2011 E0.88 INCH CLARK KS PUBLIC
&&
JFINCHLocal storm report, Aug 9, 11:59 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1159 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 S ASHLAND 37.15N 99.77W
08/09/2011 E0.88 INCH CLARK KS PUBLIC
&&
JFINCHLocal storm report, Aug 10, 12:02 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 9 N EMMERAM 39.10N 99.12W
08/09/2011 E1.75 INCH ELLIS KS PUBLIC
&&
JFINCHSpecial weather statement, Aug 10, 2:05 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 205 AM CDT WED AUG 10 2011 KSZ030-031-100805- ELLIS-TREGO- 205 AM CDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND NORTHEASTERN TREGO COUNTIES... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WAKEENEY TO NATOMA...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WAKEENEY TO 17 MILES NORTH OF EMMERAM...MOVING SOUTHEAST AT 60 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS THESE STORMS WILL AFFECT INTERSTATE 70 EAST OF OGALLAH...INCLUDING ELLIS...YOCEMENTO...HAYS...VICTORIA...AND WALKER. LAT...LON 3871 9904 3871 9956 3914 9984 3914 9904 TIME...MOT...LOC 0703Z 320DEG 51KT 3914 9976 3917 9901 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:29 PM CDT | Tornado Warning | DDC | Ellis | 46 min |
| Aug 9, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 17 min |
| Aug 9, 8:13 PM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Aug 9, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 39 min |
| Aug 9, 8:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 37 min |
| Aug 9, 8:31 PM CDT | Areal Flood Advisory | DDC | Ellis | 12 hr |
| Aug 9, 8:45 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 9, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 45 min |
| Aug 9, 9:16 PM CDT | Tornado Warning | DDC | Ness, Pawnee, Rush | 44 min |
| Aug 9, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 51 min |
| Aug 9, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 45 min |
| Aug 9, 9:54 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 36 min |
| Aug 9, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 43 min |
| Aug 9, 10:20 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 29 min |
| Aug 9, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 48 min |
| Aug 9, 10:54 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 25 min |
| Aug 9, 10:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 20 min |
| Aug 9, 11:12 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Aug 9, 11:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 30 min |
| Aug 10, 2:05 AM CDT | Special Weather Statement | DDC | Ellis | 60 min |
| Aug 10, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush, Trego | 28 min |
| Aug 10, 3:10 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 50 min |
| Aug 10, 3:40 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.